MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number UNK-P-OVERSTITCH_SUTURE
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4 detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6 device code a040609 is being used to capture the reportable event of anchor bent.Imdrf code f2301 is being used to capture the reportable event of additional device required.Imdrf code f1901 is being used to capture the reportable event of additional surgery.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during a fistula repair on (b)(6) 2025.During the procedure, the needle shaft was bent.Upon removal of the first overstitch device, it was observed there was tissue damage to the esophagus, which caused major bleeding.The bleeding was treated with purastat.An attempt was made to complete the procedure with a second overstitch device, which was also bent.The second overstitch device did not cause any complications.The physician attempted to close the fistula using clips.However, the clips were not successful.The patient had an additional surgery to successfully close the fistula.The patient has made a full recovery.This report is related to the second of two overstitch sutures and two overstitch devices used in the same procedure.Please refer to reports 3005099803-2025-06116 for the first overstitch device, 3005099803-2025-06280 for the first overstitch suture, and 3005099803-2025-06117 for the second overstitch device.
 
Additional Manufacturer Narrative
Block d4, h4.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6 device code a040609 is being used to capture the reportable event of anchor bent.Imdrf code f2301 is being used to capture the reportable event of additional device required.Imdrf code f1901 is being used to capture the reportable event of additional surgery.Device evaluation: block h11 the device did not return for analysis; however, the customer provided some pictures.A media analysis was performed, where it is possible to identify the anchor of the overstitch suture bent into the needle of the overstitch.Additionally, a short piece of suture break is visible.For this reason, there is enough evidence to confirm the reported event of anchor bent.Based on the event description, media inspection, and information provided by the customer there is not enough evidence to determine whether the anchor bent and suture break were due to the physician's technique during the procedure or were related to a device malfunction.Cause not established is selected as the most probable cause for this event.For the events additional device required, inadequate/inappropriate treatment or diagnostic exposure, and additional surgery, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, they will be classified as cause not established.
 
Event or Problem Description

Brand Name
OVERSTITCH 2-0 POLYPROPYLENE SUTURE
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
ASSUT EUROPE SPA
via giuseppe gregoraci 12
rome, rm 00137
IT   00137
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23623297
Report Number3005099803-2025-06281
Device Sequence Number18410106
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNK-P-OVERSTITCH_SUTURE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown